Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Northern Indiana

August 30, 2016Allen County, DeKalb County, Whitley County, Indiana

NWS Northern Indiana issued this special weather statement at Aug 30, 2016, 4:04 PM EDT for Allen County, DeKalb County, Whitley County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2016, 4:04 PM EDT (20:04 UTC)
Expired
Aug 30, 2016, 4:30 PM EDT
In force
26 min
Issued by
NWS Northern Indiana

Counties Allen County, IN, DeKalb County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

993 
WWUS83 KIWX 302004
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT TUE AUG 30 2016

INZ008-009-017-018-302030-
NOBLE-ALLEN-WHITLEY-DE KALB-
404 PM EDT TUE AUG 30 2016

...A LINE OF THUNDERSTORMS WILL AFFECT DE KALB...ALLEN...
SOUTHEASTERN WHITLEY AND EASTERN NOBLE COUNTIES...

AT 402 PM EDT...RADAR INDICATED DEVELOPING THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR WATERLOO TO 6 MILES SOUTH OF
COLUMBIA CITY. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FUNNEL
CLOUDS HAVE BEEN REPORTED NEAR WATERLOO IN DEKALB COUNTY. ADDITIONAL
FUNNEL CLOUDS ARE POSSIBLE WITH THESE DEVELOPING THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...AUBURN...KENDALLVILLE...COLUMBIA CITY...
GARRETT...BUTLER...HUNTERTOWN...AVILLA...WATERLOO...CHURUBUSCO...
HAMILTON...GRABILL...ST. JOE...ABOITE...LEO-CEDARVILLE...SWAN...
CONCORD...ASHLEY AND NEWVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 469 BETWEEN MILE MARKERS 9 AND 30.
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 298 AND 340.

THE NATIONAL WEATHER SERVICE AND LOCAL EMERGENCY MANAGEMENT WILL
CONTINUE TO CLOSELY MONITOR THE SITUATION. IF YOU OBSERVE A FUNNEL
CLOUD...STAY CALM AND SEEK SHELTER IN A STURDY BUILDING UNTIL THE
FUNNEL CLOUD HAS PASSED OR DISSIPATED. PLEASE REPORT ANY FUNNEL CLOUD
SIGHTINGS TO THE NORTHERN INDIANA  NATIONAL WEATHER SERVICE VIA LAW
ENFORCEMENT OR SOCIAL MEDIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4097 8534 4100 8534 4102 8564 4153 8523
      4153 8481 4096 8492
TIME...MOT...LOC 2002Z 272DEG 18KT 4147 8510 4106 8547 

$$

NG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 30, 3:14 PM EDT, 50 minutes earlier.

Area forecast discussion, Aug 30, 3:14 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
314 PM EDT TUE AUG 30 2016

.SYNOPSIS...
Issued at 243 PM EDT Tue Aug 30 2016

Warm and muggy conditions will prevail into Wednesday with a
chance for a shower or thunderstorm into this evening and again
Wednesday as a cold front moves into the region. Cooler and much
less humid air will filter in into the weekend. Lows tonight will
be in the lower 70s with highs Wednesday in the middle 70s to
lower 80s.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 243 PM EDT Tue Aug 30 2016

Weak MCV working into NW Indiana. Remnant outflow boundary extends
from near the office southwest to Kokomo and point SW. Subtle
heating on the edge of cloud cover has begun to allow widely
scattered storms to pop. Low level flow meager with 850 mb winds
at best 15 knots yielding a heavy rain threat into this evening
along and east of this area of convergence. Given continued low
LCLs and numerous boundaries around can't rule out a few funnel
clouds as showers/storms are developing. As for western areas,
tougher call with potential for no further development until front
arrives towards morning. Upstream trends across Illinois shows a
few cells popping on lake breeze in Chicago but doubt that will do
anything. Will need to keep an eye on line of storms from
Milwaukee to Janesville WI that was intensifying and slowly
dropping SE. Will just keep a general 30 pops for most areas into
this evening with temp drop in pops 3 to 6z. After that cold front
will begin to approach and slowly drift southeast during the day
Wednesday. Should be isolated to scattered convection, especially
in the afternoon as peak heating occurs. Will maintain chc pops
with a drying trend NW to SE.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 243 PM EDT Tue Aug 30 2016

Long term fairly tranquil and much less humid as high pressure
dominates into at least Monday. A weak disturbance will drop into
the northern lakes Weds night into early Thurs to bring a even
stronger push of dry air. Outside chance this could spark a shower
but will hold for now given less than stellar timing.

Otherwise next chance for rain may arrive sometime next week as
longwave trough digs into the western states and series of
disturbances move NE.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 114 PM EDT Tue Aug 30 2016

Outflow boundary assocd/w earlier convective complex that decayed
over nw IN makes the near term period tricky this aftn. Given
notable spread in highres guidance...decided to abandon pops in
favor of a wait and see approach as forcing clearly lacking locally
downstream of cold frontal zone extending from nrn lwr MI swwd
through srn WI not to mention stabilizing effects from outflow
induced meso high. At any rate vfr conds generally favored outside
potential for a period of mvfr vsby restriction in tsra at some
point. Will continue to reaccess through the aftn and amend as
needed.

&&

.IWX Watches/Warnings/Advisories...
IN...Beach Hazards Statement from Wednesday afternoon through
     Thursday evening for INZ003.

MI...Beach Hazards Statement from Wednesday afternoon through
     Thursday evening for MIZ077.

OH...NONE.
LM...Small Craft Advisory from 2 PM Wednesday to 11 PM EDT Thursday
     for LMZ043-046.

&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 30, 4:51 AM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EDT TUE AUG 30 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-310900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
451 AM EDT TUE AUG 30 2016 /351 AM CDT TUE AUG 30 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS. SEVERE STORMS ARE NOT
EXPECTED, BUT HEAVY RAINFALL CAUSING LOCALIZED FLOODING OF LOW
LYING AREAS IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. SEVERE STORMS ARE
NOT EXPECTED.

DANGEROUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
EXPECTED AT SOUTHERN LAKE MICHIGAN BEACHES WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-310900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
451 AM EDT TUE AUG 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS, POSSIBLY ACCOMPANIED BY WIND GUSTS
TO 30 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING. HAZARDOUS
CONDITIONS FOR SMALL CRAFT ARE EXPECTED WEDNESDAY AND THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 30, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT TUE AUG 30 2016

INZ008-009-017-018-302030-
NOBLE-ALLEN-WHITLEY-DE KALB-
404 PM EDT TUE AUG 30 2016

...A LINE OF THUNDERSTORMS WILL AFFECT DE KALB...ALLEN...
SOUTHEASTERN WHITLEY AND EASTERN NOBLE COUNTIES...

AT 402 PM EDT...RADAR INDICATED DEVELOPING THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR WATERLOO TO 6 MILES SOUTH OF
COLUMBIA CITY. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. FUNNEL
CLOUDS HAVE BEEN REPORTED NEAR WATERLOO IN DEKALB COUNTY. ADDITIONAL
FUNNEL CLOUDS ARE POSSIBLE WITH THESE DEVELOPING THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...NEW HAVEN...AUBURN...KENDALLVILLE...COLUMBIA CITY...
GARRETT...BUTLER...HUNTERTOWN...AVILLA...WATERLOO...CHURUBUSCO...
HAMILTON...GRABILL...ST. JOE...ABOITE...LEO-CEDARVILLE...SWAN...
CONCORD...ASHLEY AND NEWVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 469 BETWEEN MILE MARKERS 9 AND 30.
 INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 298 AND 340.

THE NATIONAL WEATHER SERVICE AND LOCAL EMERGENCY MANAGEMENT WILL
CONTINUE TO CLOSELY MONITOR THE SITUATION. IF YOU OBSERVE A FUNNEL
CLOUD...STAY CALM AND SEEK SHELTER IN A STURDY BUILDING UNTIL THE
FUNNEL CLOUD HAS PASSED OR DISSIPATED. PLEASE REPORT ANY FUNNEL CLOUD
SIGHTINGS TO THE NORTHERN INDIANA  NATIONAL WEATHER SERVICE VIA LAW
ENFORCEMENT OR SOCIAL MEDIA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4097 8534 4100 8534 4102 8564 4153 8523
      4153 8481 4096 8492
TIME...MOT...LOC 2002Z 272DEG 18KT 4147 8510 4106 8547

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 3:33 PM EDTSmall Craft AdvisoryIWX61 hr
Aug 30, 3:35 PM EDTBeach Hazards StatementIWX61 hr
Aug 30, 4:25 PM EDTSpecial Weather StatementIWXWhitley35 min
Aug 30, 4:31 PM EDTSpecial Weather StatementIWXDeKalb, Noble29 min
Aug 30, 5:01 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley119 min
Aug 30, 5:28 PM EDTSpecial Weather StatementIWXFulton32 min
Aug 30, 6:51 PM EDTSpecial Weather StatementIWXWhitley54 min
Aug 30, 7:12 PM EDTAreal Flood AdvisoryIWXAdams, Huntington, Wells3 hr
Aug 30, 7:22 PM EDTSpecial Weather StatementIWXGrant38 min
Aug 30, 7:50 PM EDTSpecial Weather StatementIWXBlackford, Jay40 min
Aug 30, 5:53 AM EDTSpecial Weather StatementIWXCass52 min
Aug 30, 9:08 AM EDTAreal Flood WarningIWXBerrien, Cass6 hr
Aug 30, 5:20 PM EDTSpecial Weather StatementIWXCass25 min
Aug 30, 4:35 PM EDTSpecial Weather StatementIWXWilliams25 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.